In this paper, the authors present sharp approximations in terms of sine function and polynomials for the so-called Ramanujan constant (or the Ramanujan R-function) R(a), by showing some monotonicity, concavity and convexity properties of certain combinations defined in terms of R(a), \(\sin (\pi a)\) and polynomials. Some properties of the Riemann zeta function and its related special sums are presented, too.
This is a preview of subscription content, log in to check access.
Buy single article
Instant access to the full article PDF.
Price includes VAT for USA
Subscribe to journal
Immediate online access to all issues from 2019. Subscription will auto renew annually.
This is the net price. Taxes to be calculated in checkout.
Abramowitz, M., Stegun, I.A. (eds.): Handbook of Mathematical Functions with Formulas, Graphs and Mathematical Tables. Dover, New York (1965)
Anderson, G.D., Vamanamurthy, M.K., Vuorinen, M.: Conformal Invariants, Inequalities, and Quasiconformal Mappings. Wiley, New York (1997)
Anderson, G.D., Barnard, R.W., Richards, K.C., et al.: Inequalities for zero-balanced hypergeometric functions. Trans. Am. Math. Soc. 347, 1713–1723 (1995)
Anderson, G.D., Qiu, S.L., Vamanamurthy, M.K., Vuorinen, M.: Generalized elliptic integrals and modular equations. Pac. J. Math. 192(1), 1–37 (2000)
Andrews, G.E., Askey, R., Roy, R.: Special Functions. Encyclopedia of Mathematics and Its Applications. Cambridge Univ. Press, Cambridge (1999)
Balasubramanian, R., Ponnusamy, S., Vuorinen, M.: Functional inequalities for quotients of hypergeometric functions. J. Math. Anal. Appl. 218, 256–268 (1998)
Ponnusamy, S., Vuorinen, M.: Asymptotic expansions and inequalities for hypergeometric function. Mathematika 44, 278–301 (1997)
Qiu, S.L.: Singular values, quasiconformal maps and the Schottky upper bound. Sci. China (Ser. A) 41(12), 1241–1247 (1998)
Qiu, S.L.: Grötzsch ring and Ramanujan’s modular equations. Acta Math. Sin. 43(2), 283–290 (2000)
Qiu, S.-L., Feng, B.-P.: Some properties of the Ramanujan constant. J. Hangzhou Dianzi Univ. 27(3), 88–91 (2007)
Qiu, S.-L., Ma, X.-Y., Huang, T.-R.: Some properties of the difference between the Ramanujan constant and beta function. J. Math. Anal. Appl. 446, 114–129 (2017)
Qiu, S.L., Vuorinen, M.: Infinite products and the normalized quotients of hypergeometric function. SIAM J. Math. Anal. 30, 1057–1075 (1999)
Qiu, S.L., Vuorinen, M.: Handbook of Complex Analysis: Special Function in Geometric Function Theory, pp. 621–659. Elsevier, Amsterdam (2005)
Wang, M.K., Chu, Y.M., Qiu, S.L.: Some monotonicity properties of generalized elliptic integrals with applications. Math. Inequal. Appl. 3, 671–677 (2013)
Wang, M.K., Chu, Y.M., Qiu, S.L.: Sharp bounds for generalized elliptic integrals of the first kind. J. Math. Anal. Appl. 429, 744–757 (2015)
Zhou, P.G., Qiu, S.L., Tu, G.Y., Li, Y.L.: Some properties of the Ramanujan constant. J. Zhejiang Sci. Technol. Univ. 27(5), 835–841 (2010)
Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.
This research is supported by NSF of China (Grant No.11171307) and Zhejiang Provincial NSF of China (Grant No.LQ17A010010).
Communicated by Mourad Ismail.
About this article
Cite this article
Qiu, S., Ma, X. & Huang, T. Sharp Approximations for the Ramanujan Constant. Constr Approx 51, 303–330 (2020). https://doi.org/10.1007/s00365-019-09464-3
- The Ramanujan constant
- Convexity and concavity
- Functional inequalities
- The Riemann zeta function
Mathematics Subject Classification